MAUDE Adverse Event Report: GN RESOUND; LINX QUATTRO 9

GN RESOUND; LINX QUATTRO 9
Model Number RE9ITC-DWT-UP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Interpretation (so far) of the event by manufacturer; devices seems randomly to get loud and then goes back to normal again.No claimed harm due to the loud sound but we need to investigate the devices first.The receiver is an ultra power.Requested to be returned and on its way back but not yet in our possession for investigation.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Manufacturing date of s/n (b)(4) (right device) is 08/16/2020.Manufacturing date of s/n (b)(4) (left device) is 08/16/2020.
 
Event or Problem Description
Sudden power surge.Per customer stated "appears we used the wrong word to describe what was happening.The pt will be wearing his hearing aids and they will suddenly get loud and then get to a "normal" volume setting.This is not hurting his ears and he could be doing anything as this happens randomly throughout the day.Suddenly get loud and then get to a "normal" volume setting.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? claimed no but potentially could be.Has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 sec.What type of receiver? ultra power.Interpretation of the event by manufacturer; devices seems randomly to get loud and then goes back to normal again.No claimed harm due to the loud sound but we need to investigate the devices first.The receiver is an ultra power.Requested to be returned and on its way back but not yet in our possession for investigation.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
Sudden power surge per customer stated "appears we used the wrong word to describe what was happening.The pt will be wearing his hearing aids and they will suddenly get loud and then get to a "normal" volume setting.This is not hurting his ears and he could be doing anything as this happens randomly throughout the day.Suddenly get loud and then get to a "normal" volume setting questionnaire: was the sound painful and/or did it cause harm to the patient or other person? claimed no but potentially could be has the patient been in contact with a professional? no please choose the duration of the sound? up to 10 sec what type of receiver? ultra power (up) interpretation of the event by manufacturer; devices seems randomly to get loud and then goes back to normal again.No claimed harm due to the loud sound but we need to investigate the devices first.The receiver is an ultra power.Requested to be returned and on its way back but not yet in our possesion for investigation.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Final conclusion in section h10.
 
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr follow up submitted on 15mar2021 interpretation (so far) of the event by manufacturer; devices seems randomly to get loud and then goes back to normal again.No claimed harm due to the loud sound but we need to investigate the devices first.The receiver is an ultra power.Requested to be returned and on its way back but not yet in our possesion for investigation.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Additional info to h4: manufacturing date of s/n (b)(6) (right device) is 08/16/2020 additional info to h4: manufacturing date of s/n (b)(6) (left device) is 08/16/2020 final report summary the case has been reviewed from a clinical perspective.Customer reported: - patient currently wearing re9itc-dwt-up in both ears.- it was reported that the pt will be wearing his hearing aids and they will suddenly get loud and then get to a "normal" volume setting.- this is not hurting his ears and he could be doing anything as this happens randomly throughout the day.- suddenly get loud and then get to a "normal" volume setting electro acoustic (ea) investigation of returned device and review of production records: - from dhrs and ea testing reports, the devices passed inspection and ea testing without failure.The problem could not either be reproduced in the ea investigation of the returned device clinical evaluation of the event.Patient reported that the hearing aids would suddenly increase in loudness and then retrun to normal level randomly throughout the day.Patient reported no pain, and no medical intervention.Dhr and ea reports showed the devices passed inspection and ea testing.Within the smartfit fitting software, by default the maximum increase in volume is 6 db, and the maximum an increase in volume can be programmed to is 12 db.Based on overall post market data, it is assumed that the experienced change in loudness is within the prescribed/fitted gain range for the hearing aid per the default volume settings from fitted gains.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg and 0378050 clin eval plan&rpt,fsw: the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Final report conclusion the device seems also not to have malfunctioned.The reported problem could not be reproduced in the ea investigation of the reported device.The event has not caused serious injury or death and would not likely cause serious injury or death, should it recur.Therefore we regard this event to be not reportable.

Brand Name
GN RESOUND
Common Device Name
LINX QUATTRO 9
MDR Report Key10910789
Report Number3005650109-2020-00049
Device Sequence Number1153958
Product Code OSM
UDI-Device Identifier05708296188017
UDI-Public05708296188017
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRE9ITC-DWT-UP
Device Catalogue NumberRE9ITC-DWT-UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;